Jump to content

New and serious complication for mum.


Guest Clare
 Share

Recommended Posts

Oh well where do I start? I haven't been on for a whle because I have been so busy. So hi to everyone hope you are all well and progressing with recovery.

So mum was doing really well and really just waiting for her licence back, she had her MRI last month and was due to go back and see her consultant in March 08.

Last wek she appeared to have a nasty case of the flu and a very bad chest infection, finally on Fri morning my dad took her to the docs who diagnoed Pneumonia and sent her off to the hospital for an Xray.

The weekend continued with a very sad mum who was dosing herself on antibiotics cough medicine and good old phenytoin.

Yesterday mornignat 3am she was rcrying and on the floor with severe chest pain, dad called an ambulance and she was taken to the local A&E. I arrived ant 6:30 and although in good spirit mum was still in a lot of pain.

After another chest Xray and blood tests galore. She was admitted to the Medical Assesment ward.

Results (at 6pm) conclude a Pulmonary Embolism ( blood clot in the lung) and some unusual liver results. They are giving her blood thining medication and ahve said she will continue on warfarin for at least 6 months.

Obviously I panicked and kicked off immediately arguing that they cannot thin her blood to break down the clots after coiling but they said the y have called her neurological team and have been told it would be ok. FOr some reason I reserve judgement.

So really I would like to know if any other SAHers are on anticoagulants.

Thanks in advance guys and gals

Much love xxxx

Link to comment
Share on other sites

Hi Clare,

Really sorry to hear about your Mum.......... I suppose that the medics have to weigh up giving your Mum a blood thinning product or the clot breaking off, going to the brain and causing a stroke. Personally, I would choose the blood thinner and deal with the clot, as that is more of a threat to her at this precise time, than another SAH.

I would also pose the question to the medics about taking Phenytoin and it's side effects re: liver function test results ... I was only on Phenytoin for 10 months, but it's still causing me problems ..... lack of calcium, anaemia (folate deficient) gum overgrowth etc. Phenytoin is a one of the first anti seiz. meds .... developed I think, in the 1920's. It might be worth you doing an internet trawl and having a look at any of the side effects. The NHS tend to issue the cheapest and oldest drugs possible.......okay, it does deal with the seizure aspect, but I'm pretty certain that the toxicity level has caused me problems and the GP is putting my current problems down to the use of Phenytoin. It's just a shame the nobody would take me seriously, when I had initial problems....they just kept me on it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...